Alert archive / Colorado / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 565, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Oct 2, 2023, 2:23 PM MDT for El Paso County, Colorado. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2023, 2:23 PM MDT (20:23 UTC)
- Expired
- Oct 2, 2023, 2:45 PM MDT
- In force
- 22 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 44 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.4 hours before the alert went out and 341 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
030 WUUS55 KPUB 022023 SVRPUB COC041-022045- /O.NEW.KPUB.SV.W.0565.231002T2023Z-231002T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Pueblo CO 223 PM MDT Mon Oct 2 2023 The National Weather Service in Pueblo has issued a * Severe Thunderstorm Warning for... South central El Paso County in east central Colorado... * Until 245 PM MDT. * At 222 PM MDT, a severe thunderstorm was located near Fountain, or 16 miles southeast of Colorado Springs, moving north at 35 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Southeastern Colorado Springs, Fountain, Ellicott, Schriever Space Force Base, Security-Widefield, Peterson Space Force Base and Cimarron Hills. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3856 10458 3860 10472 3884 10475 3884 10437 TIME...MOT...LOC 2022Z 197DEG 20KT 3863 10465 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.88 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$
2 follow-up statements
934 WWUS55 KPUB 022036 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 236 PM MDT Mon Oct 2 2023 COC041-022045- /O.CON.KPUB.SV.W.0565.000000T0000Z-231002T2045Z/ El Paso CO- 236 PM MDT Mon Oct 2 2023 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT FOR SOUTH CENTRAL EL PASO COUNTY... At 234 PM MDT, a severe thunderstorm was located near Security-Widefield, or 13 miles southeast of Colorado Springs, moving north at 35 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Southeastern Colorado Springs, Fountain, Ellicott, Schriever Space Force Base, Security-Widefield, Peterson Space Force Base and Cimarron Hills. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3862 10454 3865 10469 3884 10475 3884 10437 TIME...MOT...LOC 2034Z 197DEG 22KT 3872 10461 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.88 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$
852
WWUS55 KPUB 022043
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
243 PM MDT Mon Oct 2 2023
COC041-022053-
/O.EXP.KPUB.SV.W.0565.000000T0000Z-231002T2045Z/
El Paso CO-
243 PM MDT Mon Oct 2 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL EL PASO COUNTY
WILL EXPIRE AT 245 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
this thunderstorm.
LAT...LON 3862 10454 3865 10469 3884 10475 3884 10437
TIME...MOT...LOC 2043Z 197DEG 20KT 3875 10460
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 11:48 AM MDT, 2 hours 35 minutes earlier.
Area forecast discussion, Oct 2, 11:48 AM MDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1148 AM MDT Mon Oct 2 2023 .SHORT TERM...(Today and tonight) Issued at 341 AM MDT Mon Oct 2 2023 Key Messages: 1) Chance of strong to locally severe storms today into tonight most areas, with strong winds primary threat. 2) Heavy rain possible far southeast Plains. 3) Windy all areas once again today. Currently... An impressive deep closed mid level circulation was noted over Nevada early this morning. in advance of this circulation, strong southerly flow was occurring over the state of Colorado. Unseasonably low level moisture was noted over a good part of the region, as dewpts were in the 50s to near 60 over the plains, 40s in the San Luis Valley and 30s in the mtns. PWATs over the region were well over 100%, with values over 200% over far southeast Colorado. Radar-wise, at 2 am, isolated thunder was noted in the Trinidad region. with additional storms over the greater San Juan region. Lots of showers and storms were noted over the west slope. As for surface features, a boundary has pushed well south into Colorado and was noted from roughly Denver to out near Akron (lots of nice gravity waves were associated in the radar data with this boundary). Winds to the north of this boundary where from a northerly component, while south of the boundary south to southwest flow prevailed. Most locations over the plains south of boundary were indicating gusty southerly flow of 20 to 30 mph. Next 24 hours... Some strong to severe storms are likely for the region today. Given the strong southerly flow, it is not going to take much to get the strong momentum transferred to the surface with any convection today. We are likely going to see 2 to 3 rounds of storms over the region, and some areas are going to have a better chance of strong convection than others. At this time, the main area of concern for stronger convection and heavy rain potential will be the greater Baca county region late this afternoon through the overnight hours. Given the ~1500 J of CAPE and strong deep shear (but disorganized, relatively weak low level shear), marginally rotating storms will be possible, with the main threat being locally strong damaging winds and the associated heavy rain threat. The 2nd area of concern will be the Pikes Peak region area this afternoon and early evening. CAMS were showing the potential for rotating storms, however CAPE over this region was not as great as the far southeast plains. However, if the boundary over northeast CO continues to slip south over the Palmer Divide (N El Paso county), then we may see a more enhanced severe threat develop over this region (however guidance shows this boundary lifting quickly north later this AM out of the region). The remainder of the plains will also see passing storms today, with a lesser threat of strong winds. SPC has all of the lower elevations, along with the San Luis Valley, in marginal risk today. I would not be too surprised to see a slight risk introduced over the far southeast plains in later updates. It should be noted that storms will be moving rather quickly to the north-northeast today. Training storms could occur, especially over the far southeast plains (Baca county region), and this may enhance the heavy rain threat this region. WPC has this area in slight risk for flash flooding today. Also I wish to reiterate that the storms over the far southeast plains may ge well into the late night hours. It will once again be windy today across all of the region. Gusts of 30 to 40 mph will be likely over the plains, with 35 to 50 mph winds n the valleys and mtns. As for temps, it will be a bit cooler today with max temps in teh M70s to M80s plains and near 70F valleys. As for the higher terrain, numerous showers and storms are likely and snow will likely occur at the highest elevations, especially tonight as the trough gets closer and temps aloft begin to decrease. A few inches are likely well above treeline, especially up in Chaffee and Lake counties. .LONG TERM...(Tuesday through Sunday) Issued at 341 AM MDT Mon Oct 2 2023 Key Messages: 1) Light pockets of precipitation expected for the midweek period. 2) Cool down anticipated for southern Colorado, with freezing temperatures likely within the San Luis Valley. 3) Drier and warmer conditions for end of the week and through the weekend. Tuesday - Wednesday: For the midweek period, some inclement weather is in store for southern Colorado. Ensemble model guidance are in strong agreement about a trough trekking across the region throughout this timeframe, leading to greater confidence in the evolution of things. This troughing pattern will bring heightened synoptic forcing/support, along with increasing orographic forcing. With that said though, this trough will also advect drier air across southern Colorado. Given the forcing in place, pockets of light precipitation are expected, though the drier air will keep precipitation more isolated to scattered in nature. In addition to that, the greatest coverage of precipitation will remain along and immediately around the mountains, where forcing will be greatest. Areas generally around and above 9,000ft will experience rain and rain/snow showers, while elevations below that will remain rain showers. As for temperatures, a substantial cool down is anticipated, as a cold front is shoved southward during this period. Much of southern Colorado will drop to around and below average temperatures for this time of year. Along with that, the San Luis Valley will fall to, and possibly below, freezing temperatures, which will likely need a Freeze/Hard Freeze Warning in the future. The NBM supports this, with 80-90% of members at or below freezing temperatures Tuesday night into Wednesday morning, and nearly 100% of members at or below freezing temperatures Wednesday night into Thursday morning. Thursday - Sunday: For the later part of the week and through the weekend, a quieter stretch of weather is expected for the southern Colorado region. Synoptically, a ridge of high pressure will begin to build across the western US, which ensemble model guidance are also in strong agreement on. This feature will increase the subsidence over the area. The subsidence, coupled with modest moisture at best, will help to keep southern Colorado dry throughout this period. Looking at temperatures, a slow warming trend is anticipated given the ridging in place. Much of southern Colorado wills start to warm to near and slightly above average temperatures for this time of year. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1141 AM MDT Mon Oct 2 2023 Strong southerly winds will spread into all three terminals this afternoon with gusts up to 35 kts and localized gusts up to 45 to 50 kts near thunderstorms. Several rounds of thunderstorms will move off the mountains affecting the KALS TAF sites through early evening and KCOS and KPUB through 01-02z. These could produce some brief VFR cigs and MVFR vis with TSRA. Winds will tail back but remain primarily southerly this evening and overnight with VFR cigs. Winds will increase out of the west to northwest Tuesday morning with gusts to 25 to 35 kts which will decrease in the afternoon. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...SIMCOE AVIATION...KT
Hazardous weather outlook, Oct 2, 4:04 AM MDT, 10 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 404 AM MDT Mon Oct 2 2023 COZ058>089-093>099-031015- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 404 AM MDT Mon Oct 2 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight A deep trough of low pressure will continue to move towards the region today and tonight. This system will bring rounds of thunderstorms to the region today and tonight, with the storms lasting into the late night hours over the eastern plains. Some of the storms will have the potential to be severe, with the main concern being damaging straight-line winds up to 70 mph. In addition to strong storms, heavy rain will also be possible. The greatest risk for heavy rain will occur over the far eastern plains, especially over the Baca county region. Over the entire area today into this evening, wind gusts to 30 to 40 mph will be possible over the plains and 40 to 50 mph will occur over the valleys and mountains. Very high elevation snow will be possible, mainly along the Continental Divide, later today and tonight. Accumulations of 1 to 2 inches will be possible, with locally higher amounts. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered rain and rain/snow showers are anticipated throughot Tuesday and Wednesday, with snow remaining around and above 9,000ft. Any snow accumulations will be modest and generally less than 1 inch. Freezing temperatures are becoming increasing likely Tuesday night and Wednesday night within the San Luis Valley. These temperatures could kill sensitive vegetation and possibly damage unprotected outdoor pluming. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 34/SIMCOE
In the hours before
Special weather statement, Oct 2, 12:13 PM MDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1213 PM MDT Mon Oct 2 2023
COZ069-072-073-078>080-083-087-021845-
Wet Mountains between 6300 and 10000Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Wet Mountains above 10000 Ft CO-
1213 PM MDT Mon Oct 2 2023
...A strong thunderstorm will impact portions of northwestern
Huerfano, Custer and southeastern Saguache Counties through 1245 PM
MDT...
At 1213 PM MDT, Doppler radar was tracking a strong thunderstorm near
Great Sand Dunes, or 28 miles northwest of Spring Burn Scar north of
Highway 160, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Junkins Burn Scar, Crestone, Great Sand Dunes, Crestone Peak, Silver
Cliff, Westcliffe, Wetmore and Rosita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3776 10569 3783 10577 3825 10569 3825 10507
3805 10507 3776 10548
TIME...MOT...LOC 1813Z 205DEG 44KT 3786 10558
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Oct 2, 12:35 PM MDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1235 PM MDT Mon Oct 2 2023
COZ086-087-021900-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
1235 PM MDT Mon Oct 2 2023
...A strong thunderstorm will impact portions of northeastern
Huerfano and central Pueblo Counties through 100 PM MDT...
At 1235 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles south of Salt Creek, or 17 miles south of Pueblo, moving north
at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Huerfano and central Pueblo Counties, including the following
locations... Colorado City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3782 10451 3789 10484 3836 10465 3824 10423
TIME...MOT...LOC 1835Z 200DEG 27KT 3802 10464
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KTSSpecial weather statement, Oct 2, 12:58 PM MDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1258 PM MDT Mon Oct 2 2023
COZ074-075-086>088-021930-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
1258 PM MDT Mon Oct 2 2023
...A strong thunderstorm will impact portions of eastern Huerfano,
western Las Animas and central Pueblo Counties through 130 PM MDT...
At 1258 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles east of Walsenburg, or 30 miles north of Trinidad, moving north
at 55 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of eastern Huerfano,
western Las Animas and central Pueblo Counties, including the
following locations... Weston and Colorado City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3849 10463 3841 10407 3699 10465 3699 10505
TIME...MOT...LOC 1858Z 200DEG 49KT 3761 10452
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KTSSpecial weather statement, Oct 2, 1:33 PM MDT, 50 minutes before
Special Weather Statement
National Weather Service Pueblo CO
133 PM MDT Mon Oct 2 2023
COZ074-086>088-022000-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
133 PM MDT Mon Oct 2 2023
...A strong thunderstorm will impact portions of southeastern
Huerfano, northwestern Las Animas and southeastern Pueblo Counties
through 200 PM MDT...
At 132 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles northwest of Tyrone, or 30 miles north of Trinidad, moving
northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Huerfano, northwestern Las Animas and southeastern Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3733 10486 3823 10431 3814 10406 3787 10406
3722 10454
TIME...MOT...LOC 1932Z 209DEG 40KT 3760 10442
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KTSSpecial weather statement, Oct 2, 1:33 PM MDT, 50 minutes before
Special Weather Statement
National Weather Service Pueblo CO
133 PM MDT Mon Oct 2 2023
COZ086-022000-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
133 PM MDT Mon Oct 2 2023
...A strong thunderstorm will impact portions of northwestern Pueblo
County through 200 PM MDT...
At 133 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pueblo Reservoir, or 10 miles west of Pueblo, moving northeast at 40
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northwestern Pueblo, Pueblo West, Pueblo Reservoir and Pinon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Pueblo Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3813 10478 3816 10490 3851 10490 3851 10449
3843 10445
TIME...MOT...LOC 1933Z 204DEG 36KT 3822 10480
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Oct 2, 2:13 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
213 PM MDT Mon Oct 2 2023
COZ086>088-093-022045-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
213 PM MDT Mon Oct 2 2023
...A strong thunderstorm will impact portions of west central Otero,
northeastern Huerfano, north central Las Animas and southeastern
Pueblo Counties through 245 PM MDT...
At 212 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles northwest of Delhi, or 39 miles south of Pueblo Airport, moving
northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central Otero,
northeastern Huerfano, north central Las Animas and southeastern
Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3760 10427 3768 10441 3812 10422 3796 10380
TIME...MOT...LOC 2012Z 218DEG 37KT 3775 10424
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KTSThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 5:55 AM MDT | Special Weather Statement | PUB | Fremont | 35 min |
| Oct 2, 6:20 AM MDT | Special Weather Statement | PUB | Fremont | 25 min |
| Oct 2, 6:33 AM MDT | Special Weather Statement | PUB | Rio Grande | 27 min |
| Oct 2, 8:16 AM MDT | Special Weather Statement | PUB | Fremont | 29 min |
| Oct 2, 8:47 AM MDT | Special Weather Statement | PUB | Fremont | 43 min |
| Oct 2, 9:27 AM MDT | Special Weather Statement | PUB | Alamosa | 33 min |
| Oct 2, 9:28 AM MDT | Special Weather Statement | PUB | Fremont | 32 min |
| Oct 2, 9:52 AM MDT | Special Weather Statement | PUB | Custer, Fremont | 38 min |
| Oct 2, 10:09 AM MDT | Special Weather Statement | PUB | Alamosa | 36 min |
| Oct 2, 10:44 AM MDT | Special Weather Statement | PUB | Alamosa, Custer | 31 min |
| Oct 2, 11:12 AM MDT | Special Weather Statement | PUB | Custer | 33 min |
| Oct 2, 11:37 AM MDT | Special Weather Statement | PUB | Costilla | 38 min |
| Oct 2, 11:48 AM MDT | Special Weather Statement | PUB | Alamosa, Custer | 27 min |
| Oct 2, 12:10 PM MDT | Special Weather Statement | PUB | Huerfano | 50 min |
| Oct 2, 12:13 PM MDT | Special Weather Statement | PUB | Custer | 32 min |
| Oct 2, 12:35 PM MDT | Special Weather Statement | PUB | Pueblo | 25 min |
| Oct 2, 12:58 PM MDT | Special Weather Statement | PUB | Pueblo | 32 min |
| Oct 2, 1:33 PM MDT | Special Weather Statement | PUB | Huerfano | 27 min |
| Oct 2, 1:33 PM MDT | Special Weather Statement | PUB | Pueblo | 27 min |
| Oct 2, 1:40 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 35 min |
| Oct 2, 1:59 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 31 min |
| Oct 2, 2:13 PM MDT | Special Weather Statement | PUB | Otero | 32 min |
| Oct 2, 2:44 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Oct 2, 2:46 PM MDT | Special Weather Statement | PUB | Crowley | 29 min |
| Oct 2, 3:14 PM MDT | Special Weather Statement | PUB | Crowley | 31 min |
| Oct 2, 3:17 PM MDT | Severe Thunderstorm Warning | PUB | Alamosa, Huerfano, Saguache | 28 min |
| Oct 2, 3:20 PM MDT | Special Weather Statement | PUB | Fremont | 40 min |
| Oct 2, 3:30 PM MDT | Special Weather Statement | PUB | Saguache | 30 min |
| Oct 2, 3:32 PM MDT | Special Weather Statement | PUB | Baca | 28 min |
| Oct 2, 3:41 PM MDT | Special Weather Statement | PUB | Crowley | 34 min |
| Oct 2, 3:43 PM MDT | Severe Thunderstorm Warning | PUB | Alamosa, Custer, Huerfano, Saguache | 32 min |
| Oct 2, 3:47 PM MDT | Special Weather Statement | PUB | Las Animas | 28 min |
| Oct 2, 3:57 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 33 min |
| Oct 2, 4:03 PM MDT | Special Weather Statement | PUB | Custer | 27 min |
| Oct 2, 4:14 PM MDT | Special Weather Statement | PUB | Huerfano | 31 min |
| Oct 2, 4:25 PM MDT | Special Weather Statement | PUB | Baca | 35 min |
| Oct 2, 4:30 PM MDT | Special Weather Statement | PUB | Fremont | 30 min |
| Oct 2, 4:44 PM MDT | Special Weather Statement | PUB | Pueblo | 31 min |
| Oct 2, 4:53 PM MDT | Special Weather Statement | PUB | Fremont | 37 min |
| Oct 2, 5:07 PM MDT | Special Weather Statement | PUB | El Paso | 23 min |
| Oct 2, 5:10 PM MDT | Special Weather Statement | PUB | Teller | 35 min |
| Oct 2, 5:16 PM MDT | Special Weather Statement | PUB | Pueblo | 29 min |
| Oct 2, 5:40 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Oct 2, 5:42 PM MDT | Special Weather Statement | PUB | El Paso | 48 min |
| Oct 2, 5:48 PM MDT | Special Weather Statement | PUB | Crowley | 27 min |
| Oct 2, 5:52 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 23 min |
| Oct 2, 5:57 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 33 min |
| Oct 2, 5:58 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.